question-icon

What are the symptoms of over active bladder syndrome?

default
Posted on Wed, 20 May 2015
Question: Hello. I would appreciate some insight.

I had been dealing with some UTis earlier during the year and I took about 4 different brands of antibiotics for it to clear up. I took two uroanalysis and cultures and both have turned out negative, so I know that UTI is not a factor here.

However, I still, at times, especially after something stressful, I feel a pressure down in my pelvis, urethra, and bladder and the sensation that I have to urinate. comes up (and I urinate very little). I get a bit of pain in my legs and buttocks. What could be the cause here? Should I see a urologist personally? I should also mention that, because of so many antibiotics, I developed an imbalance in my bacterial flora in the vagina. I am getting treated for this, but I don't know if they may be interrelated.

It also feels worse when I'm sitting.
doctor
Answered by Dr. P. T. Patil (9 hours later)
Brief Answer:
You have what is called as Over Active Bladder syndrome.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have what is termed as Over Active Bladder syndrome.

Over Active Bladder syndrome is characterized by having symptoms typical of UTI without any positive signs of UTI detected either on urine analysis or Urine culture.

Under normal circumstances one gets sensation of to pass urine when bladder gets filled with 200 ml of urine .However in Over Active Bladder syndrome there are involuntary contractions of bladder even only when bladder is filled with small amount of urine causing urge to pass urine and one passes very small quantity of urine .

These involuntary contraction of bladder are responsible for discomfort in lower abdomen and legs,

Please consult qualified Urologist and get following basic tests to confirm the diagnosis.
1) Endoscopic Examination of Bladder (Cystoscopy)
2) Urodynaemic study and Cystometry .

In the mean while start taking anti muscuranic drug like Darifenacin once daily .Please note that you will see the results after taking the drugs for one week and will need to take medication for 3-4 months.You will have side effects like constipation and dryness of the mouth.

Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you
Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10367 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the symptoms of over active bladder syndrome?

Brief Answer: You have what is called as Over Active Bladder syndrome. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have what is termed as Over Active Bladder syndrome. Over Active Bladder syndrome is characterized by having symptoms typical of UTI without any positive signs of UTI detected either on urine analysis or Urine culture. Under normal circumstances one gets sensation of to pass urine when bladder gets filled with 200 ml of urine .However in Over Active Bladder syndrome there are involuntary contractions of bladder even only when bladder is filled with small amount of urine causing urge to pass urine and one passes very small quantity of urine . These involuntary contraction of bladder are responsible for discomfort in lower abdomen and legs, Please consult qualified Urologist and get following basic tests to confirm the diagnosis. 1) Endoscopic Examination of Bladder (Cystoscopy) 2) Urodynaemic study and Cystometry . In the mean while start taking anti muscuranic drug like Darifenacin once daily .Please note that you will see the results after taking the drugs for one week and will need to take medication for 3-4 months.You will have side effects like constipation and dryness of the mouth. Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you Thanks and Regards. Dr.Patil.